Cookies?
Library Header Image
LSE Research Online LSE Library Services

Multivariate density estimation using dimension reducing information and tail flattening transformations

Buch-Kromann, Tine, Guillén, Montserrat, Linton, Oliver and Nielsen, Jens Perch (2011) Multivariate density estimation using dimension reducing information and tail flattening transformations. Insurance: Mathematics and Economics, 48 (1). pp. 99-110. ISSN 0167-6687

Full text not available from this repository.

Abstract

We propose a nonparametric multiplicative bias corrected transformation estimator designed for heavy tailed data. The multiplicative correction is based on prior knowledge and has a dimension reducing effect at the same time as the original dimension of the estimation problem is retained. Adding a tail flattening transformation improves the estimation significantly-particularly in the tail-and provides significant graphical advantages by allowing the density estimation to be visualized in a simple way. The combined method is demonstrated on a fire insurance data set and in a data-driven simulation study. © 2010 Elsevier B.V.

Item Type: Article
Official URL: http://www.elsevier.com/wps/find/journaldescriptio...
Additional Information: © 2010 Elsevier B.V.
Library of Congress subject classification: H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
Sets: Departments > Economics
Research centres and groups > Suntory and Toyota International Centres for Economics and Related Disciplines (STICERD)
Research centres and groups > Financial Markets Group (FMG)
Collections > Economists Online
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 30 Mar 2011 14:42
URL: http://eprints.lse.ac.uk/33351/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only